Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

New recurrence algorithms for the nonclassic Adomian polynomials
Author

Jun-Sheng Duan
Journal / Anthology

Computers and Mathematics with Applications
Year: 2011
Volume: 62
Issue: 8
Page range: 2961-2977
Description

In this article, we present new algorithms for the nonclassic Adomian polynomials, which are valuable for solving a wide range of nonlinear functional equations by the Adomian decomposition method, and introduce their symbolic implementation in Mathematica. Beginning with Rach’s new definition of the Adomian polynomials, we derive the explicit expression for each class of the Adomian polynomials, e.g. Am = Σmk =1 f (k)(u0)Zm,k for the Class II, III and IV Adomian polynomials, where the Zm,k are called the reduced polynomials. These expressions provide a basis for developing improved algorithmic approaches. By introducing the index vectors, the recurrence algorithms for the reduced polynomials are suitably deduced, which naturally lead to new recurrence algorithms for the Class II and Class III Adomian polynomials. Mathematica programs generating these classes of Adomian polynomials are subsequently presented. Computation shows that for computer generation of the Class III Adomian polynomials, the new algorithm reduces the running times compared with the definitional formula. We also consider the number of summands of these classes of Adomian polynomials and obtain the corresponding formulas. Finally, we demonstrate the versatility of the four classes of Adomian polynomials with several examples, which include the nonlinearity of the form f (t, u), explicitly depending on the argument t.
Subject

*Unclassified